Emma’s Story
Product Categories:

Emma’s Story

Hello my name is Emma and I am 30 years old. I live in Australia and I am a wife to a wonderful husband and a mother to 3 small children Jane age 7, Bree age 6, and Jack age 4. After Jack was weaned from breastfeeding I decided to go to the doctor to talk about contraception, in the past when I was 17 years old the doctor put me on the pill for painful periods, the pill made me very sick, nasuea and vomiting. After trying 4 contraceptive pills I gave up, then right before my husband and I got married (I was 20 when we married) the doctor decided for me to try Depo Provera. The entire year I was on that I bled the whole time, so I stoped all contraceptives. Then came the 3 beautiful children but because they were so close together I was in no hurry to have another just yet, so back to the doctor. I asked if there was anything that may work for me. I was told the mirena would be the best option. I was told it was a low dose hormone and that it is restricted to working in the uterus and doesn’t go through the blood stream.

So on 11/12/09 I had mirena inserted, insertion was painful but bearable. That very day I had a heavy feeling in my leg and it felt numb, so I told my husband about it and we both decided if it continued to see the doctor about it. Well a few days past and my leg still the same. The Doctor said it was probably just pinching on a nerve and not to worry about it. That weird symptom passed with it returning occasional, then on 6/4/10 I had a weird feeling of wanting to kill myself for no apparent reason. I have no history of mental illness but this also passed, weird things from then on continued to happen to my body. The mirena was in for 22 months, then my body just started to shut down. I had pins and needles throughtout my entire body, chills, night sweats, bad heart palpitations, breathlessness, dizziness and fainting, tiredness, loss of memory to the point of calling my kids different names. I had a complete loss of feeling down my right side of my body and I could no longer run a bath for the kids because I could no longer gage the temperature and they would say it was too hot.

I decided to get the mirena IUD removed as I didn’t want it in my body any longer, in the back of my mind i had a ? mark over the mirena even though doctor’s told me many times it’s not the mirena causing any health issues. Doctors did a colonoscopy a gastrocopy, pelvic ultrasound, MRI of the brain, abdominal Cat scan. Then we started planning for my funeral I could no longer get out of bed or feed myself. I lost my appetite completly and I was vomiting, but I was also losing my mind/memory. My husband booked me into a natropath because we didn’t know if i was going to make it and all the medical tests doctors did pretty much came back as normal except for kidney stone, UTI infections, enlarged uterus and gastritis.

The natropath said my blood was very toxic. About a month later I started to think what has happened to me, how could I be so healthy before (I was that healthy that I opted to have 2 of my children born at home with 2 midwives present, I had never had a medicle hystory of any chronic illness, only the ocasional flu or ear infection). So what has happened to me then! I thought the mirena is the only new thing that I introduced into my life so I googled mirena and side effects. I just cried and said this is it, this is what has gone wrong, not only was I getting answers but I was able to contact other women who were suffering the same fate as me, one lady who had a very similar case to me is Kristi. I found her blog on line www.mylifeaftermirena.blogspot.com I have sinse been in contact with her natropath in the states. Last year we spent over $35,000 on my health with tests and natropath bills, already this year we have spent $5000 we are only in February.

The natropath in the States has been wonderful, I only started taking his supplements about 6 months ago. I have found them most helpful. We can no longer afford the natropath in Australia and the natropath in the states has done so much research on the mirena and has helped so many women, he has helped me a lot. I can now look after myself and my family to a degree, I still suffer side effects on a daily basis. I have found a GP in Australia who completly believes me that the mirena is a cause for my health issues, he has seen my past records and knows that I have never had health issues before mirena. He no longer puts the mirena in women nor does he recommened it to anyone he has done lots of research on it and he knows it’s damaging hundreds of women.

Recently I had a breast ultrasound revealing I have a benign tumor on my left breat, also another abdominal ultrasound revealing I have a benign turmor on my liver, the sonographer that did the ultrasound said these are usually seen in women who have been on the contraceptive pill for a long time (mirena). Like I said I am still struggling with symptoms even though the mirena has been out for about 16 months. I am very thin, my usually healthy weight was 110lbs (50kgs) now I weigh 92lbs (42kgs). My GP said it would be nice to get some help from a lawyer or a class action against Bayer. We can no longer afford to keep up these expenses for my health and as you can see even though the mirena is taken out, for some women the nightmare continues on. I must say this has not only affected myself but my family also it has been very draining on them physically and mentally, my middle child (6) thinks I am going to die and I can not even take a nap without her asking if I am dying. She won’t leave me and is very clingy since this whole ordeal started. Please if you think you can help me in any way my family would be so greatful. Thankyou so very much for taking the time to read this kind regards Emma and family.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>